How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Neurology
Satisfied Customers: 10337
Experience:  14 years experience in the field of Family Practice
13781349
Type Your Neurology Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

44 yo male. chronic sinus infections. wears hearing aids

Customer Question

44 yo male. chronic sinus infections. wears hearing aids bothe ears. experiencing extreme dizziness last 6-7 days. diagnosed with ear infection. took rx. no better only worse. throwing up. cannot drive. in bed so dizzy. went to ER this morning after falling because dizzy. No signs of sinus inf. had MRI. Clear. Referred to neurologist, but cannot get in for THREE weeks. what to do
Submitted: 9 months ago.
Category: Neurology
Expert:  Anthony Bray, MD replied 9 months ago.

Hello!

Do you have bad sense of VERTIGO ? _ ( seems like the room spinning)

This may be caused by a couple of reasons which would not show in the MRI....

A viral infection of the INNER EAR STRUCTURE ( LABYRINTHITIS) may be a cause ( that is distinct from a MIDDLE EAR INFECTION---- that WOULD show on an MRI and would respond to antibiotic )

LABYRINTHITIS is viral caused inflammation of very small INNER ear structure and may cause intense VERTIGO and nausea ...

That condition usually lasts about 1 to 2 weeks and may benefit from ANTIVERT ( = meclizine ) for reduction of sense of VERTIGO ....

Intense VERTIGO also possible from neuritis of the vestibular nerve ...

Similar type symptoms but latter may be more stubborn to resolve ...

Do you have ringing in ear? That could be a clue to possible MENIERE'S disease ...too high of pressure of INNER ear structure >> that condition may benefit from certain diuretics ( Acetazolamide often used for this )

See ENT if not already under care of one ....

I hope that this information is helpful for you

Let me know if you have further questions or concerns

I will be happy to get back with you

If my answer has been helpful and to your satisfaction then please remember to leave positive feedback

Thank you and Best Regards,

Anthony Bray MD